My wife is planning a switch from synthriod to armour thyriod. We are hoping to reverse the side effects of the synthriod; hair loss, weight gain ect. The doctor prescribed 75 mg armour. According to the conversion table I got from Forrest labratories (the armour manufacturer) 75 mg armour equals 125 mcg synthriod. My wife takes 112 mcg of synthriod. Can the 13 mcg over hurt her? Our other option is to take the 60 mg armour in which equals 100 mcg of synthriod and that would be 12 mcg too little. Armour I've found is only available in 15, 30, 60, and so on doses. Cutting pills is not an option because they are small and not scored and I don't want to take the chance on the unreliable dosing. Her doctor ordered blood work in 6 weeks and plans on checking her frequently to make sure she is were she needs to be. I know we are not the first people down this path. According to some of the testimonials about armour I don't think we are making a bad decision. I'd guess this is a common problem people would have so if there is anyone who has had this problem any advice would be appreciated. Thank you.
I just switched from levothyroxine to armour two months ago.
I was taking 150 of the levothyroxine and my doctor prescribed 90 for the armour - I can't find that dosage anywhere local (either didn't carry the armour or it was on back order) but I did find a pharmacy that compounded the dosage but it was expensive and my insurance would not reimburse. I finally was able to get the prescription filled by mail but the dosage is only 60 and I have to cut them - it does not work, they are too small.
I am going to continue to search because like you I won't be rechecked for several months. There are cautions out there about taking too much but I don't think it's a perfect science.
If anyone knows where I can get a precription filled for 90 please let me know.
Good luck on your end
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Apr 2013 • 9 answers
Posted 13 May 2013 • 3 answers
Obesity - I've had weight gain of some 25 pounds but also am having another side effect of my SPEECH
Posted 7 Dec 2013 • 1 answer
Welchol - I have read weight gain is not a side effect but I started taking wellchol 3 weeks ago and
Posted 16 Nov 2014 • 1 answer
Posted 28 Mar 2016 • 1 answer